Alert archive / Georgia / Areal Flood Warnings in 2017

Areal Flood Warning 9, NWS Atlanta, GA

August 13, 2017Chattahoochee County, Marion County, Muscogee County, Georgia

NWS Atlanta, GA issued this areal flood warning at Aug 13, 2017, 10:02 PM EDT for Chattahoochee County, Marion County, Muscogee County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2017, 10:02 PM EDT (02:02 UTC)
Expired
Aug 14, 2017, 2:00 AM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 92 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WGUS42 KFFC 140202
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1002 PM EDT SUN AUG 13 2017

GAC053-197-215-140600-
/O.NEW.KFFC.FA.W.0009.170814T0202Z-170814T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion GA-Muscogee GA-Chattahoochee GA-
1002 PM EDT SUN AUG 13 2017

The National Weather Service in Peachtree City has issued a

* Flood Warning for...
  Northwestern Marion County in west central Georgia...
  Muscogee County in west central Georgia...
  Chattahoochee County in west central Georgia...

* Until 200 AM EDT

* At 1002 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain which will cause flooding. Up to three inches of rain
  have already fallen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

If you see significant flooding...wait until after the storm has
passed...and then call the National Weather Service toll free at 1 8
6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3260 8491 3258 8491 3258 8470 3256 8469
      3256 8467 3253 8468 3252 8469 3253 8465
      3252 8458 3255 8455 3255 8449 3229 8450
      3232 8499 3235 8500 3238 8497 3243 8496
      3245 8500 3250 8500 3255 8503 3260 8504

$$
1 follow-up statement
274 
WGUS82 KFFC 140455
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1255 AM EDT MON AUG 14 2017

GAC053-197-215-140504-
/O.CAN.KFFC.FA.W.0009.000000T0000Z-170814T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion GA-Muscogee GA-Chattahoochee GA-
1255 AM EDT MON AUG 14 2017

...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN MARION...
MUSCOGEE AND CHATTAHOOCHEE COUNTIES...

The heavy rain has diminished. Therefore, the flood threat has 
ended. 

LAT...LON 3260 8491 3258 8491 3258 8470 3256 8469
      3256 8467 3253 8468 3252 8469 3253 8465
      3252 8458 3255 8455 3255 8449 3229 8450
      3232 8499 3235 8500 3238 8497 3243 8496
      3245 8500 3250 8500 3255 8503 3260 8504

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Aug 13, 8:00 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 13, 8:00 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
800 PM EDT Sun Aug 13 2017

.PREV DISCUSSION... /issued 332 PM EDT Sun Aug 13 2017/

SHORT TERM /Tonight through Monday Night/...

A moist and unstable air mass persists over the forecast area this
afternoon. Convection so far is developing over central GA along and
south of a weak boundary. Expect heavy rain to be the main risk
again although an isolated severe is possible. For overnight and
early Monday...a short wave moving into the mid MS Valley could
support thunderstorms into north GA if it holds together. Models
showing a couple of waves moving through the TN Valley and north GA
area tomorrow so have kept basically likely pops for the afternoon
across much of the area. Pops diminishing to chance for tomorrow
night...but this would also depend on how the convection develops.
Have generally stayed with persistence temperatures.

41

LONG TERM /Tuesday through Sunday/...

Only slight cosmetic adjustments made to some of the pop/wx
periods and an overall refresh of guidance blend for other weather
elements with minor tweaks as main forecast looks on track. Most
of the period should be in the more convectively active pattern
with higher PWATs and cooler 500mb temps. Previous discussion
follows...

Baker

PREV DISCUSSION... /Issued 325 AM EDT Sun Aug 13 2017/

LONG TERM /Monday Night through Saturday/...

With the northern stream lofted well north of the area, do not
expect much change in the tropical airmass in place through the long
term. Under zonal flow, anticipate weak impulses to cross the
region, most notably Tuesday. This will help with better coverage
of showers/thunderstorms during the afternoon/evening hours. As
the mid level ridge builds into the region through the remainder
of the week, expect typical diurnal convection. Looking closer to
the surface, troughing will develop across central GA with a
strengthening Bermuda High by mid/late week. This will yield
moist southerly flow helping to produce better precipitation
coverage across the southern tier. Also we anticipate a bit more
activity corresponding to the orographic effects in the higher
terrain. The ridge aloft will begin to erode ahead of a deepening
trough from the Great Lakes region early Saturday with a bit more
precipitation activity during the afternoon. However, this is a
week out and likely to change. Given the aforementioned pattern,
no real organized systems are forecasted at this time. Strong to
isolated severe thunderstorms are possible through the period
(especially Tuesday) with the main threats being heavy rain, gusty
winds and frequent lightning.

Temperatures will be around normal through the period, perhaps
increasing a bit above normal by the latter half of the work-week
ahead of a weak front.

26

&&

.AVIATION...
00Z UPDATE...

TSRA development was even further south tonight than last night.
Most recent storms have been near CSG and will need to add a short
term TEMPO for them. Otherwise, some low clouds to move into AHN
overnight bu remain east of the ATL sites. Another Prob30 in the
offing for Monday which may need to be converted to a TEMPO with
shortwave activity.

//ATL CONFIDENCE...00Z UPDATE...
High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  70  88 /  30  60  40  50
Atlanta         73  87  71  86 /  30  60  40  50
Blairsville     67  83  67  83 /  30  60  50  50
Cartersville    73  88  72  87 /  20  60  40  40
Columbus        76  92  75  90 /  30  60  40  60
Gainesville     72  86  72  86 /  30  60  40  50
Macon           75  91  74  91 /  30  50  40  60
Rome            73  88  72  88 /  20  70  40  40
Peachtree City  72  90  73  88 /  30  60  40  60
Vidalia         76  91  75  91 /  40  50  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....30
AVIATION...Deese
Hazardous weather outlook, Aug 13, 11:50 AM EDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1150 AM EDT Sun Aug 13 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1150 AM EDT Sun Aug 13 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected. A few strong
storms are possible. The primary hazards will be gusty winds,
frequent lightning and very heavy rainfall. With soils at or
approaching saturation across much of north and central Georgia,
localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There will be scattered to numerous thunderstorms each day,
especially during the afternoon and evening hours. A few storms
could be strong with the main hazards being gusty winds, frequent
lightning and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 13, 6:54 PM EDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
654 PM EDT SUN AUG 13 2017

GAZ106-132330-
Crisp GA-
654 PM EDT SUN AUG 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR CRISP COUNTY UNTIL 730 PM EDT...

At 654 PM EDT...a strong thunderstorm was over Raines, or near
Cordele...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Arabi, East Crisp, Fort Early, Georgia Veterans Memorial St
Pk, Raines and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8393 3188 8393 3193 8392 3197 8394
      3203 8381 3203 8370 3183 8361 3180 8378
TIME...MOT...LOC 2254Z 250DEG 9KT 3190 8386

WIND...40MPH
Special weather statement, Aug 13, 8:08 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT SUN AUG 13 2017

GAZ080-092-140030-
Schley GA-Taylor GA-
808 PM EDT SUN AUG 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEY AND
SOUTHWESTERN TAYLOR COUNTIES UNTIL 830 PM EDT...

At 807 PM EDT...a strong thunderstorm was near Charing, or 10 miles
north of Ellaville...moving northeast at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rupert, Murrays Crossroads and Charing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3231 8439 3243 8439 3245 8441 3247 8441
      3259 8429 3245 8416 3240 8420 3240 8425
      3239 8425 3230 8426 3226 8434
TIME...MOT...LOC 0007Z 231DEG 8KT 3239 8435

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:08 PM EDTSpecial Weather StatementFFCTaylor22 min
Aug 13, 9:57 PM EDTFlash Flood WarningFFCSchley6 hr
Aug 14, 12:38 PM EDTSpecial Weather StatementFFCBarrow37 min
Aug 14, 1:02 PM EDTSpecial Weather StatementFFCOglethorpe28 min
Aug 14, 1:59 PM EDTSpecial Weather StatementFFCWalton31 min
Aug 14, 2:28 PM EDTSpecial Weather StatementFFCOconee32 min
Aug 14, 2:53 PM EDTSpecial Weather StatementFFCCrisp52 min
Aug 14, 2:55 PM EDTSpecial Weather StatementFFCClarke35 min
Aug 14, 4:05 PM EDTSpecial Weather StatementFFCHancock25 min
Aug 14, 4:26 PM EDTSpecial Weather StatementFFCHancock49 min
Aug 14, 4:44 PM EDTSpecial Weather StatementFFCCarroll31 min
Aug 14, 4:56 PM EDTSpecial Weather StatementFFCGordon34 min
Aug 14, 5:07 PM EDTSpecial Weather StatementFFCTaliaferro23 min
Aug 14, 5:12 PM EDTSpecial Weather StatementFFCCarroll, Coweta, Douglas, Heard33 min
Aug 14, 5:25 PM EDTSpecial Weather StatementFFCJefferson35 min
Aug 14, 5:29 PM EDTSpecial Weather StatementFFCTaliaferro31 min
Aug 14, 5:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 14, 5:52 PM EDTSpecial Weather StatementFFCDodge23 min
Aug 14, 6:12 PM EDTSpecial Weather StatementFFCLaurens33 min
Aug 14, 6:25 PM EDTSpecial Weather StatementFFCTwiggs35 min
Aug 14, 6:32 PM EDTSpecial Weather StatementFFCTalbot28 min
Aug 14, 6:34 PM EDTSpecial Weather StatementFFCMuscogee26 min
Aug 14, 6:39 PM EDTSpecial Weather StatementFFCJefferson36 min
Aug 14, 6:52 PM EDTSpecial Weather StatementFFCBibb23 min
Aug 14, 7:02 PM EDTSpecial Weather StatementFFCTalbot28 min
Aug 14, 7:11 PM EDTSpecial Weather StatementFFCMeriwether34 min
Aug 14, 7:14 PM EDTSpecial Weather StatementFFCWashington31 min
Aug 14, 7:17 PM EDTSpecial Weather StatementFFCGwinnett28 min
Aug 14, 7:19 PM EDTSpecial Weather StatementFFCChattahoochee26 min
Aug 14, 7:26 PM EDTSpecial Weather StatementFFCForsyth34 min
Aug 14, 7:32 PM EDTSpecial Weather StatementFFCTalbot28 min
Aug 14, 7:34 PM EDTSpecial Weather StatementFFCUpson26 min
Aug 14, 7:41 PM EDTSpecial Weather StatementFFCGwinnett34 min
Aug 14, 7:43 PM EDTSpecial Weather StatementFFCJefferson32 min
Aug 14, 7:54 PM EDTSpecial Weather StatementFFCMarion51 min

Nearby

Areal Flood Warnings in Georgia, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.